Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 99, NWS Quad Cities, IA

June 8, 20089 counties in Iowa; Hancock County, Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 8, 2008, 7:22 PM CDT for 9 counties in Iowa; Hancock County, Illinois; Clark County, Scotland County, Missouri. It was in force for 53 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 7:22 PM CDT (00:22 UTC)
Expired
Jun 8, 2008, 8:15 PM CDT
In force
53 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Van Buren County, IA, Washington County, IA, Hancock County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 151 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 7:40 PM CDTTSTM WND DMGOllie, IATREE LIMBS AND POWERLINES DOWN
Jun 8, 7:42 PM CDTTSTM WND GST 55Packwood, IAWINDS ESTIMATED IN EXCESS OF 50 MPH AND VERY HEAVY RAIN
Jun 8, 7:45 PM CDTTSTM WND DMG3 Nne Charlie Heath Mem, IA2 LARGE 6-8 INCH DIAMETER TREE LIMBS DOWN.
Jun 8, 7:48 PM CDTTSTM WND DMG5 Ne Fairfield, IAESTIMATED WINDS 70 MPH. TREE LIMBS AND SMALL TREES DOWN.
Jun 8, 7:50 PM CDTTSTM WND DMG3 Nne Charlie Heath Mem, IASIX INCH DIAMETER TREE LIMBS BEING BROKEN OFF OF TREES DUE TO THE HIGH WINDS. CORRECTED TIME OF OCCURRENCE.
Jun 8, 7:50 PM CDTTSTM WND DMG7 N Batavia, IA3-4 INCH DIAMETER LIMBS DOWN. SPOTTER HAS NO POWER.
Jun 8, 7:50 PM CDTTSTM WND DMGFairfield, IATREE BRANCHES DOWN THROUGHOUT TOWN. POWER OUTAGES TO AT LEAST 1500 PEOPLE. TIME ESTIMATED.
Jun 8, 7:52 PM CDTTSTM WND DMG4 Ne Charlie Heath Memo, IAA 10 INCH DIAMETER WILLOW TREE UPROOTED.
Jun 8, 7:58 PM CDTTSTM WND DMGBrighton, IA3 FOOT TALL HAY FIELD BLOWN DOWN. ESTIMATED 70 TO 80 MPH WINDS.
Jun 8, 8:00 PM CDTTSTM WND DMGBrighton, IALARGE TREE BRANCHES DOWN
Jun 8, 8:05 PM CDTTSTM WND GST 681 N Olds, IAMEASURED WITH HAND HELD ANEMOMETER.
Jun 8, 8:10 PM CDTTSTM WND DMGWashington, IADELAYED REPORT WITH TIME ESTIMATED. WIDESPREAD TREE LIMBS OF 2 TO 8 INCHES IN DIAMETER DOWN ACROSS THE ENTIRE CITY.
Jun 8, 8:11 PM CDTTSTM WND DMG1 W Washington, IAESTIMATED 65 MPH WIND GUST BLEW OVER LARGE TREE BLOCKING WEST WASHINGTON BLVD IN TOWN OF WASHINGTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:43 PM CDTTornado WatchSPC6 hr
Jun 8, 5:36 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2433 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2433 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 090023
SVRDVN
IAC087-095-101-103-107-111-115-177-183-ILC067-MOC045-199-090115-
/O.NEW.KDVN.SV.W.0099.080609T0022Z-080609T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
722 PM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN IOWA COUNTY IN EAST CENTRAL IOWA...
  SOUTHWESTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  NORTHERN CLARK COUNTY IN NORTHEAST MISSOURI...
  SCOTLAND COUNTY IN NORTHEAST MISSOURI...
  HENRY COUNTY IN SOUTHEAST IOWA...
  JEFFERSON COUNTY IN SOUTHEAST IOWA...
  KEOKUK COUNTY IN SOUTHEAST IOWA...
  WESTERN LEE COUNTY IN SOUTHEAST IOWA...
  NORTHWESTERN LOUISA COUNTY IN SOUTHEAST IOWA...
  VAN BUREN COUNTY IN SOUTHEAST IOWA...
  WASHINGTON COUNTY IN SOUTHEAST IOWA...
  NORTHWESTERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 815 PM CDT.

* AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG
  A LINE EXTENDING FROM 9 MILES SOUTHWEST OF WHAT CHEER TO 17 MILES
  WEST OF RUTLEDGE...OR ALONG A LINE EXTENDING FROM 16 MILES WEST OF
  SIGOURNEY TO 15 MILES NORTHWEST OF EDINA...AND MOVING EAST AT 45
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WHAT CHEER AND DELTA AROUND 730 PM CDT...
  MARTINSBURG...HEDRICK AND DELTA AROUND 735 PM CDT...
  KESWICK...SIGOURNEY...MILTON AND HAYESVILLE AROUND 740 PM CDT...
  DOUDS/LEANDO AROUND 745 PM CDT...
  FAIRFIELD AROUND 750 PM CDT...
  MEMPHIS AROUND 735 PM CDT...
  SIGOURNEY AROUND 735 PM CDT...  

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 243 AND 246.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4146 9242 4171 9151 4048 9140 4030 9205
      4030 9235 4060 9237 4061 9220 4116 9219
      4116 9242
TIME...MOT...LOC 0022Z 249DEG 39KT 4135 9248 4030 9237

$$

NICHOLS
2 follow-up statements
000 
WWUS53 KDVN 090047
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
746 PM CDT SUN JUN 8 2008

IAC087-095-101-103-107-111-115-177-183-ILC067-MOC045-199-090115-
/O.CON.KDVN.SV.W.0099.000000T0000Z-080609T0115Z/
LEE IA-VAN BUREN IA-JEFFERSON IA-HENRY IA-IOWA IA-JOHNSON IA-
WASHINGTON IA-KEOKUK IA-LOUISA IA-HANCOCK IL-CLARK MO-SCOTLAND MO-
746 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SCOTLAND...NORTHERN CLARK...NORTHWESTERN HANCOCK...WEST CENTRAL
LOUISA...KEOKUK...WASHINGTON...SOUTHWESTERN JOHNSON...SOUTHEASTERN
IOWA...HENRY...JEFFERSON...VAN BUREN AND WESTERN LEE COUNTIES...

AT 742 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM SOUTH ENGLISH
TO KEOSAUQUA AIRPORT TO SOUTH GORIN...OR ALONG A LINE EXTENDING FROM
10 MILES NORTHEAST OF SIGOURNEY TO KEOSAUQUA TO 9 MILES SOUTHEAST OF
MEMPHIS...MOVING EAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HOLBROOK...WEST CHESTER...WELLMAN AND LOCKRIDGE AROUND 755 PM
  CDT...
  WAYLAND...SHIMEK STATE FOREST...SALEM AND ROME AROUND 800 PM CDT...
  WINDHAM AND COSGROVE AROUND 805 PM CDT...
  WASHINGTON AND MOUNT PLEASANT AROUND 800 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING 50 TO 70 MPH WINDS IN THE PAST 
HOUR AND AND IT REMAINS A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4146 9242 4171 9151 4048 9140 4030 9205
      4030 9235 4060 9237 4061 9220 4116 9219
      4116 9242
TIME...MOT...LOC 0046Z 250DEG 53KT 4148 9206 4077 9188
          4038 9200

$$

NICHOLS
000 
WWUS53 KDVN 090111
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
811 PM CDT SUN JUN 8 2008

IAC087-095-101-103-107-111-115-177-183-ILC067-MOC045-199-090121-
/O.EXP.KDVN.SV.W.0099.000000T0000Z-080609T0115Z/
LEE IA-VAN BUREN IA-JEFFERSON IA-HENRY IA-IOWA IA-JOHNSON IA-
WASHINGTON IA-KEOKUK IA-LOUISA IA-HANCOCK IL-CLARK MO-SCOTLAND MO-
811 PM CDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND...NORTHERN CLARK...
NORTHWESTERN HANCOCK...WEST CENTRAL LOUISA...KEOKUK...WASHINGTON...
SOUTHWESTERN JOHNSON...SOUTHEASTERN IOWA...HENRY...JEFFERSON...VAN
BUREN AND WESTERN LEE COUNTIES EXPIRES AT 815 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR NORTH CENTRAL
ILLINOIS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4146 9242 4171 9151 4048 9140 4030 9205
      4030 9235 4060 9237 4061 9220 4116 9219
      4116 9242
TIME...MOT...LOC 0111Z 250DEG 53KT 4160 9159 4089 9142
          4050 9155

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:10 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 8, 3:10 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 PM CDT SUN JUN 8 2008

.DISCUSSION...
ANOTHER STORMY NIGHT IN STORE FOR MOST OF THE DVN CWA WITH
FLOODING/FLASH FLOODING THE NUMBER ONE CONCERN...AND DAMAGING
THUNDERSTORM WINDS FROM AN EVOLVING MCS FROM THE ACTIVITY
CURRENTLY BLOSSOMING FROM NORTHEAST KS...TO WEST OF DSM. STILL MAY
BE A ISOLATED TORNADIC THREAT IF A SUPERCELL CAN MAINTAIN INTO THE
FAR WEST AND SOUTHWEST DVN CWA LATER THIS EVENING...OR IF A STRONG
CELL CAN TAKE OFF ON OLD OUTFLOW BOUNDARY NOW ORIENTED FROM W-E
JUST SOUTH OF I80 FROM NEAR SIGOURNEY...TO MONMOUTH/GALESBURG OVER
THE NEXT 1-4 HRS. THIS SUPPORTED BY LAPSE INDICATED CAPES OF 2500 TO
3500 ALONG AND SOUTH OF THIS BOUNDARY...AS WELL AS SIG TOR PARAMETERS
OF OVER 5. SO WOULD EXPECT A NEW TOR BOX SOON IN MUCH OF THE DVN AS
LLJ RE-ENERGIZES AND BACKS SOME THIS EVENING. THIS AREA ALSO IN IDEAL
PLACEMENT ON NORTHERN EDGE OF MID LEVEL CAP. WITH MID TEEN C H85 DPT
MOISTURE FEED CONTINUING UP ACRS THE FCST AREA...AGAIN ANY
THUNDERSTORM COMPLEX WILL PRODUCE VERY HEAVY RAIN...AND WITH
THE ACTIVITY TONIGHT INCOMING FROM THE WEST OR DEVELOPING
OVERHEAD...AS WELL AS A SFC WAVE RIPPLING UP THE MAIN SFC FRONT
TRYING TO SQUEEZE SOUTHEASTWARD BUT STILL IN THE CWA ON MONDAY...
WILL EXPAND THE FLASH FLOOD WATCH FOR THE ENTIRE CWA. WILL KEEP THE
NORTHWEST THIRD THROUGH 12Z MONDAY...AND THE REST OF THE AREA THROUGH
00Z TUE. FEEL THE HIGHER FFG IN WEST CENTRAL IL WILL STILL HAVE A
GOOD CHANCE OF BEING OVERCOME BY HEAVY CONVECTION AND TORRENTIAL
DOWNPOURS BY POSSIBLE TRAINING STORMS LATE TONIGHT AND MUCH OF
MONDAY. POTENTIAL OF MANY AREAS GETTING ANOTHER 1-3+ INCHES OF
RAINFALL TONIGHT INTO LATE MON MORNING...WHICH WILL EXACERBATE
ONGOING RIVER FLOODING AND OF COURSE INITIATE FLASH FLOODING. WILL
KEEP SFC TEMPS HELD DOWN ON TUE BY THE RAIN...OUTFLOW AND OF COURSE
CLOUD COVER.

ACTIVITY WILL SHIFT SOUTHEAST LATER MON EVENING...THEN SHORT AND
SOME MEDIUM RANGE MODELS ARE STILL ADVERTISING A DRY PERIOD POSSIBLE
THROUGH WED EVENING BEFORE SOUTHWEST UPPER FLOW RELOADS JUST TO THE
WEST AND NORTHWEST FOR POSSIBLE STORM IMPINGEMENT WED NIGHT INTO
THU EVENING. FRONT THEN TO GET SHUNTED ACRS THE CWA FOR BETTER STORM
CHC WITH HEAVY RAIN AGAIN LATE THU NIGHT INTO FRI. ZONAL FLOW MAY
BRING ALMOST A DAILY STORM THREAT OR EVERY OTHER DAY FOR THE
WEEKEND. HIGHS LOOK TO BE GENERALLY IN THE LOW TO MID 80S/UNLESS
STORM COOLED/ FROM WED ON...WITH LOWS IN THE 60S.    ..12..

&&

.AVIATION...
AN OUTFLOW BOUNDARY IS POSITIONED ALONG AND JUST SOUTH OF INTERSTATE
80 IN IOWA AND ILLINOIS THIS AFTERNOON...ACTING AS A WARM FRONTAL
BOUNDARY WHICH WILL HELP FOCUS SCATTERED THUNDERSTORMS OVER ALL TAF
SITES EXCEPT BURLINGTON THIS AFTERNOON.  PERIODS OF THUNDERSTORMS...
SOME VERY STRONG TO SEVERE WILL BE POSSIBLE AT ALL TAF SITES BETWEEN
21Z AND 05Z. AFTER 05Z...WIDESPREAD MVFR CIGS ARE LIKELY AT ALL
SITES...WITH A CONTINUED THREAT OF RAIN AND THUNDERSTORMS.  STORMS
WILL BE WIDESPREAD AT SITES AFTER 10Z TONIGHT INTO MID MORNING
MONDAY...WITH OCCASIONAL IFR CONDITIONS.    ..ERVIN..

&&

.HYDROLOGY...
VERY BUSY TODAY...HYDRO-WISE...WITH THREE CONFERENCE CALLS AND OTHER
COORDINATION EFFORTS. LAST NIGHT/S RAINFALL CAME IN HIGHER THAN WHAT
WAS PREDICTED IN SOME LOCATIONS. THE CEDAR AND IOWA RIVER BASINS
WERE HIT ESPECIALLY HARD. AS A RESULT...WE ARE NOW FORECASTING
RECORD OR NEAR RECORD FLOODING AT SIX FORECAST POINTS ON THE CEDAR
AND IOWA RIVERS.

ONE RELATED CONCERN IS THE FORECAST ACCURACY WITH RECORD OR NEAR
RECORD FLOODING. SINCE WE USE STAGE-DISCHARGE RELATIONSHIPS TO
FORECAST THE RIVERS...THESE RELATIONSHIPS BECOME UNCERTAIN AT HIGH
STAGES BECAUSE...BY DEFINITION...THESE STAGES HAVE EITHER NEVER BEEN
SEEN OR HAVE NOT BEEN SEEN IN A LONG TIME. WE ARE WORKING WITH THE
U.S. GEOLOGICAL SURVEY TO COLLABORATE ON THESE STAGE-DISCHARGE
RELATIONSHIPS.

FLASH FLOOD THREAT ALSO CONTINUES THROUGH MONDAY AS THE FRONTAL
BOUNDARY SAGS SLOWLY SOUTHEAST. ONE TO TWO INCHES OF ADDITIONAL
RAIN...BEYOND THE RAIN RECEIVED THROUGH MIDDAY TODAY...IS POSSIBLE
WITH VERY MOIST AIR IN PLACE. ANY INTENSE THUNDERSTORM OR TRAINING
OF STORMS WILL BE CAPABLE OF PRODUCING HEAVIER RAINFALL AMOUNTS IN A
SHORT PERIOD OF TIME. THIS ADDITIONAL RAINFALL WILL INCREASE THE
SEVERITY OF THE CURRENT FLOODING SITUATION. AM ESPECIALLY CONCERNED
BECAUSE IT APPEARS LIKE THE NORTHERN PART OF THE CWA WILL RECEIVE
MORE RAINFALL THAN THE QPF INDICATED. THUS...RIVER FORECASTS MAY
NEED TO BE ADJUSTED AGAIN LATER THIS EVENING OR ON MONDAY.

..JAZ..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH CONTINUES TONIGHT FOR BENTON-BUCHANAN-
     CEDAR-DELAWARE-DUBUQUE-JACKSON-JOHNSON-JONES-LINN. FLASH FLOOD
     WATCH NOW IN EFFECT TONIGHT THROUGH MONDAY FOR CLINTON-DES
     MOINES-HENRY IA-IOWA-JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-
     SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH CONTINUES TONIGHT FOR JO DAVIESS...NOW IN
     EFFECT TONIGHT THROUGH MONDAY FOR BUREAU-CARROLL-HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
     STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH TONIGHT AND MONDAY FOR CLARK-SCOTLAND.

&&

12/ERVIN/JAZ
Hazardous weather outlook, Jun 8, 4:45 AM CDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT SUN JUN 8 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-091000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
445 AM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREAT WILL BE DAMAGING
WINDS OVER 70 MPH...BUT LARGE HAIL AND ISOLATED TORNADOES ARE ALSO
POSSIBLE. IN ADDITION...THE STRONGER STORMS WILL PRODUCE VERY HEAVY
RAIN WHICH MAY CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 80 FOR TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HEAVY RAIN AND POSSIBLE FLASH FLOOD EVENT IS SHAPING UP ON MONDAY
FOR PORTIONS OF EASTERN IOWA...WESTERN ILLINOIS AND NORTHEAST
MISSOURI. SEVERE THUNDERSTORMS ARE NOT EXPECTED. A COLD FRONT WILL
SAG SOUTHEAST ACROSS THE REGION PROVIDING THE FOCUS FOR NUMEROUS
THUNDERSTORMS PRODUCING HEAVY RAIN. AT LEAST SEVERAL INCHES OF RAIN
IS POSSIBLE WHICH COULD CAUSE FLASH FLOODING.

THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY.
IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

MINOR TO MAJOR FLOODING WILL CONTINUE ON MANY EASTERN IOWA TRIBUTARY
RIVERS...WITH MINOR TO MODERATE FLOODING ALONG THE MISSISSIPPI RIVER
FROM DUBUQUE SOUTHWARD. MORE DETAILED INFORMATION CAN BE FOUND IN
THE LATEST FLOOD STATEMENT PRODUCT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

HAASE

In the hours before

Local storm report, Jun 8, 7:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND GST     2 W DUBUQUE             42.50N 90.74W
06/08/2008  E60 MPH          DUBUQUE            IA   TRAINED SPOTTER

            WIND GUSTS OF 50 TO 60 MPH.

&&

LE
Local storm report, Jun 8, 7:17 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
717 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     ANAMOSA                 42.11N 91.28W
06/08/2008                   JONES              IA   TRAINED SPOTTER

            WOOD SHED BLOWN OVER. THREE WINDOWS BLOWN OUT ON GARAGE.

&&

STEVEK
Local storm report, Jun 8, 7:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
718 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     MARION                  42.03N 91.59W
06/08/2008  E65 MPH          LINN               IA   TRAINED SPOTTER

            TREES AND POWERLINES DOWN ALONG HIGHWAY 100 AND 1ST AVE

&&

TERRYS
Local storm report, Jun 8, 7:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     FLASH FLOOD      DUNDEE                  42.58N 91.55W
06/08/2008                   DELAWARE           IA   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS IN THE DUNDEE AREA...AND IN VARIOUS
            LOCATIONS ACROSS DELAWARE COUNTY...WASHED OUT OR COVERED
            WITH WATER.

&&

JAZ
Local storm report, Jun 8, 7:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     2 ENE HIAWATHA          42.06N 91.65W
06/08/2008  M72 MPH          LINN               IA   TRAINED SPOTTER

&&

TERRYS
Local storm report, Jun 8, 7:22 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
722 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     5 ENE HIAWATHA          42.07N 91.59W
06/08/2008                   LINN               IA   TRAINED SPOTTER

            ROOF OFF HORSE BARN

&&

TERRYS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:15 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson60 min
Jun 8, 7:33 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson57 min
Jun 8, 8:08 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Des Moines, Henry, Johnson, Lee and 4 more67 min
Jun 8, 8:38 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Johnson, Jones, Linn67 min
Jun 8, 8:52 PM CDTFlash Flood WarningDVNCedar, Clinton, Scott4 hr
Jun 8, 9:03 PM CDTFlash Flood WarningDVNLinn4 hr
Jun 8, 9:04 PM CDTSevere Thunderstorm WarningDVNClinton, Muscatine, Scott56 min
Jun 9, 3:22 PM CDTRiver Flood WarningDVNLee, Van Buren23 days
Jun 9, 6:05 PM CDTFlash Flood WarningDVNIowa5 hr
Jun 8, 7:46 PM CDTFlash Flood WarningDVNCarroll, Jo Daviess, Stephenson5 hr
Jun 8, 8:08 PM CDTSevere Thunderstorm WarningDVNJo Daviess, Stephenson67 min
Jun 8, 9:37 PM CDTRiver Flood WarningDVNHancock, McDonough25 hr
Jun 8, 11:22 PM CDTRiver Flood WarningDVNHenry, Rock Island5 days
Jun 9, 10:35 AM CDTRiver Flood WarningDVNWhiteside18 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.